Categories
Health

FDA issues Benadryl warning as it investigates reports of teen injuries and deaths linked to TikTok challenge – CNN

https://www.cnn.com/2020/09/25/health/fda-issues-benadryl-warning-tiktok-challenge-wellness/index.html

The FDA said it had actually contacted TikTok and “strongly prompted” it to remove videos of the “Benadryl Challenge” from its platform and to keep track of for any brand-new posts.

Consumers and moms and dads ought to save Benadryl and other over-the-counter medications and prescription medicines out of the reach of children.
The FDA likewise suggests securing medications to prevent unexpected poisonings and abuse by teenagers, “specifically when they are home more frequently due to the COVID-19 pandemic and might be most likely to experiment.”

” Health care specialists must understand that the Benadryl Challenge is taking place amongst teenagers and signal their caregivers about it,” the agency stated.
Benadryl is an antihistamine used to treat signs such as a runny nose or sneezing from upper respiratory allergic reactions, hay fever or the cold. Its reliable and safe when utilized as advised, the FDA stated.
” Diphenhydramine is marketed under the brand-name Benadryl, store brand names, and generics. It is likewise offered in combination with painkiller, fever reducers, and decongestants,” the company said.

Excessive diphenhydramine (Benadryl), can cause severe health issues, including severe heart issues, seizures, coma and even death.
The FDA mentioned reports of teenagers winding up in medical facility emergency rooms or dying after participating in the so-called “Benadryl Challenge,” on the social networks platform TikTok.
” We are examining these reports and carrying out an evaluation to identify if additional cases have actually been reported,” the company stated in a news release.